MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP ACUCORE ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP ACUCORE ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY
Catalog Number ECHO-BX-3-22
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # k230909.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Description of event: as initially reported to customer relations: a patient of undisclosed gender and age underwent an ebus with fine needle biopsy procedure of the gastric hepatic lymph node in which the echotip acucore ultrasound biopsy needle, g59746, was used.The echotip needle would not penetrate the lesion.Device was removed from the patient and procedure completed with an olympus visishot needle.Patient/event info - notes: 4.1 for all complaints, ask: are images of the device or procedure available? no.If the report involves a kink or bend in the needle, where is this located on the device (handle end (proximal end) or patient end (distal end))? no bend or kink were any other defects (other than the complaint issue) observed on the device prior to return (e.G.Kink)? no.Please specify if yes.If the device was kinked below the sheath extender, was the kink observed before inserting the device into the scope? n/a.If the device is a procore needle, is the device damage located at the notch / core trap? n/a.If no, please specify where the damage is located: was gaining access to the target site difficult? no.Was the device used in a tortuous position? no.Was puncture of the target site difficult? yes.Please describe the anatomical location of the intended target site (pancreas, stomach, lungs etc.).Gastric hepatic lymph node.If the lungs, which lymph node was being targeted? e.G.4r, 11r, 12l etc.N/a.Please describe the size of the intended target site.14mm.If not with the device in question, how was the procedure performed and/or finished? olympus visishot needle.Was the device damaged in packaging prior to removal? no.Was the device damaged on removal from packaging? no.Was force required to remove the device? no.Did the patient require any additional procedures as a result of this event? n/a, yes, no.What intervention (if any) was required? none.Was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? n/a.Were any other defects observed on the device prior to return (e.G.Kinks, bends, breaks etc.)? none.If yes, please specify what was observed and where on the device it was observed.What is the scope manufacturer and model number that was used? olympus linear array, model number not provided.Was resistance felt while inserting the device through the scope? no.Was the scope recently serviced / repaired? no.When was the issued with the product noted? when attempting to puncture the lesion on advancement of the sheath/needle or on needle retraction? was the syringe used during the procedure, after the stylet was removed? no did not get this far in procedure.Was difficulty experienced while retracting the needle? no.Was it possible to fully retract the needle into the sheath before removing the device from the patient? yes.Was the endoscope in a flexed or twisted position at any time during the procedure? no.Was the stylet partially removed when advancing the needle into the target site? yes and not- it was tried both ways.How many samples were obtained (passes completed) with this needle? none.Did any section of the device detach inside the patient? no.If yes, please specify: was there difficulty locking the sheath (or needle) in place or slipping experienced during use? no.Was there difficulty in attaching or detaching the device to the accessory channel port on the scope? no.When the needle tip was advanced into the target site was the distal scope position adjusted so as to strain or flex the needle? no.If an ebus procedure did the needle tip hit the cartilage rings of the trachea? n/a.
 
Additional Manufacturer Narrative
Supplemental report is being submitted as a cancellation report following the completion of the investigation on 03-jan-2025, as the complaint no longer meets the description of a reportable incident.No adverse effect to the patient was reported as occurring.The event does not meet the criteria of an fda ¿serious injury¿ report or ¿malfunction¿ report as per fda guidelines ¿medical device reporting for manufacturers (2016)¿ no reporting malfunction precedence exists for this complaint event for this product family.No risk of failure mode indicates no potential for serious injury if the malfunction were to recur.Device evaluation: 1 unit of lot number c2140994 of echo-bx-3-22 was returned for evaluation.Clarification was requested as follows; ¿during lab evaluation distal end of needle was examined, and no issue observed.Kink below sheath extender was observed.This could have occurred during transportation /device returns process.It is known from the available additional information that the kink or bend was not observed.Could you please confirm with the customer if the proximal kink was observed before returning to cirl?¿ reply was received as follows; ¿the kink was not noticed below the handle by customer.I don¿t remember if it happened when they removed the needle from the scope or maybe in shipping back to cook occurred?¿ additional clarification was requested as follows; ¿could you please ask the customer to elaborate on the below.In additional information for the question about the stylet customer provided answer as below: was the stylet partially removed when advancing the needle into the target site? yes and not- it was tried both ways.Also, could you please specify when was the issue with the product noted? on advancement of the sheath/needle or on needle retraction? reply was received as follows; ¿initially when puncturing through the stomach wall the stylet was retracted a little bit.Since puncture was difficult to get through the stomach wall.The doctor also pushed stylet forward and tried to puncture though the lesion but had difficulty.Difficulty occurred after needle was in scope and in position to puncture the stomach wall.It happened when putting needle out and jabbing into the stomach wall to try and get samples from the lesion beyond the stomach wall.¿ manufacturing records prior to distribution, all echo-bx-3-22 devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records for echo-bx-3-22 of lot number c2140994 did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data the review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label the notes section of the instructions for use, ifu0136 which accompanies this device instructs the user to; "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use¿.There is no evidence to suggest that the customer did not follow the instructions for use (ifu0136).Image review an image was not returned for evaluation.Root cause analysis a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to difficult target site as indicated in the additional information which could have resulted in advancement difficulties encountered.Another possible root cause could be attributed to positioning of the device within the scope causing the difficulty of the needle exiting from the sheath or the device possibly being held at an angle when trying to advance the needle as per clarification received ¿difficulty occurred after needle was in scope and in position to puncture the stomach wall.It happened when putting needle out and jabbing into the stomach wall to try and get samples from the lesion beyond the stomach wall.¿ the proximal kink observed during the lab evaluation was most likely caused due to transport returns.The difficulty in being able to retract the stylet during the lab evaluation was most likely due to this kink.Summary complaint is confirmed based on customer and/or rep testimony.According to the initial reporter, the patient did not require any additional procedures due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental report is being submitted as a cancellation report following the completion of the investigation on 03-jan-2025, as the complaint no longer meets the description of a reportable incident.No adverse effect to the patient was reported as occurring.The event does not meet the criteria of an fda ¿serious injury¿ report or ¿malfunction¿ report as per fda guidelines ¿medical device reporting for manufacturers (2016)¿ no reporting malfunction precedence exists for this complaint event for this product family.No risk of failure mode indicates no potential for serious injury if the malfunction were to recur.Additional information received from a clarification request: initially when puncturing through the stomach wall the stylet was retracted a little bit.Since puncture was difficult to get through the stomach wall.The doctor also pushed stylet forward and tried to puncture though the lesion but had difficulty.Difficulty occurred after needle was in scope and in position to puncture the stomach wall.It happened when putting needle out and jabbing into the stomach wall to try and get samples from the lesion beyond the stomach wall.

Brand Name
ECHOTIP ACUCORE ULTRASOUND BIOPSY NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key19413307
Report Number3001845648-2024-00242
Device Sequence Number8747364
Product Code FCG
UDI-Device Identifier00827002597464
UDI-Public(01)00827002597464(17)250208(10)C2140994
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/08/2025
Device Catalogue NumberECHO-BX-3-22
Device Lot NumberC2140994
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/01/2024
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/02/2024
Supplement Date Received by Manufacturer05/02/2024
Initial Report FDA Received Date05/29/2024
Supplement Report FDA Received Date01/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown